Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 84, NWS Tulsa, OK

May 20, 2018Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2018, 3:41 AM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2018, 3:41 AM CDT (08:41 UTC)
Expired
May 20, 2018, 4:19 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

029 
WUUS54 KTSA 200841
SVRTSA
OKC131-143-145-200930-
/O.NEW.KTSA.SV.W.0084.180520T0841Z-180520T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
341 AM CDT SUN MAY 20 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Rogers County in northeastern Oklahoma...
  Western Wagoner County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 430 AM CDT

* At 341 AM CDT, a gust front was located along a line extending 
  from 3 miles southeast of Tulsa to 4 miles north of Oneta to 4 
  miles northwest of Porter, moving north at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Claremore...                      Owasso...
  Bixby...                          Coweta...
  Catoosa...                        Collinsville...
  Verdigris...                      Inola...
  Oologah...                        Porter...
  Foyil...                          Talala...
  Tulsa International Airport...    Taiwah...
  Tiawah...                         Oneta...
  Redbird...                        

This includes Interstate 44 between mile markers 224 and 257.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3652 9557 3631 9543 3615 9544 3580 9553
      3594 9576 3602 9594 3642 9590 3642 9581
      3654 9581
TIME...MOT...LOC 0841Z 192DEG 35KT 3610 9587 3608 9571 3592 9557 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
3 follow-up statements
412 
WWUS54 KTSA 200854
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
354 AM CDT SUN MAY 20 2018

OKC131-143-145-200930-
/O.CON.KTSA.SV.W.0084.000000T0000Z-180520T0930Z/
Rogers OK-Wagoner OK-Tulsa OK-
354 AM CDT SUN MAY 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR ROGERS...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES...

At 354 AM CDT, a gust front was located along a line extending from 
2 miles southeast of Owasso to 2 miles south of Verdigris to 5 miles 
southwest of Inola, moving north at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Catoosa...
Collinsville...                   Verdigris...
Inola...                          Oologah...
Foyil...                          Talala...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 231 and 257.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3652 9557 3631 9543 3615 9544 3600 9552
      3609 9576 3617 9588 3642 9590 3642 9581
      3654 9581
TIME...MOT...LOC 0854Z 191DEG 35KT 3624 9584 3620 9568 3609 9557 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
928 
WWUS54 KTSA 200907
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
407 AM CDT SUN MAY 20 2018

OKC143-145-200917-
/O.CAN.KTSA.SV.W.0084.000000T0000Z-180520T0930Z/
Wagoner OK-Tulsa OK-
407 AM CDT SUN MAY 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAGONER AND
NORTHEASTERN TULSA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

LAT...LON 3652 9557 3632 9543 3625 9543 3625 9544
      3615 9544 3631 9580 3639 9581 3640 9579
      3642 9579 3642 9581 3654 9581
TIME...MOT...LOC 0907Z 199DEG 39KT 3640 9578 3633 9558 3622 9545 

$$

OKC131-200930-
/O.CON.KTSA.SV.W.0084.000000T0000Z-180520T0930Z/
Rogers OK-
407 AM CDT SUN MAY 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CENTRAL ROGERS COUNTY...

At 407 AM CDT, a gust front was located along a line extending from 
4 miles northeast of Collinsville to 2 miles northeast of Claremore 
to 5 miles southeast of Taiwah, moving north at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Claremore...                      Oologah...
Foyil...                          Talala...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 244 and 258.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3652 9557 3632 9543 3625 9543 3625 9544
      3615 9544 3631 9580 3639 9581 3640 9579
      3642 9579 3642 9581 3654 9581
TIME...MOT...LOC 0907Z 199DEG 39KT 3640 9578 3633 9558 3622 9545 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
957 
WWUS54 KTSA 200919
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
419 AM CDT SUN MAY 20 2018

OKC131-200929-
/O.CAN.KTSA.SV.W.0084.000000T0000Z-180520T0930Z/
Rogers OK-
419 AM CDT SUN MAY 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROGERS COUNTY IS
CANCELLED...
            
The winds in the gust front that prompted the warning have weakened 
below severe limits, and no longer pose an immediate threat to life 
or property. Therefore the warning has been cancelled.  However 
gusty winds are still possible.

LAT...LON 3652 9557 3632 9543 3625 9543 3625 9544
      3615 9544 3631 9580 3639 9581 3640 9579
      3642 9579 3642 9581 3654 9581
TIME...MOT...LOC 0918Z 192DEG 35KT 3651 9575 3644 9555 3633 9542 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:00 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 20, 12:00 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1200 AM CDT Sun May 20 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Additional storm chances will increase at all sites later tonight
as an ongoing thunderstorm complex moves east northeast. Will
carry tempo groups at all sites into mid morning. Cigs to largely
remain VFR, but vsbys will fall into MVFR categories in
thunderstorms. Expect VFR conditions at all sites after 16z-18z.

&&

.PREV DISCUSSION... /Issued 928 PM CDT Sat May 19 2018/

..UPDATE...

DISCUSSION...
Convective lull ongoing across the forecast area at this time with
focus turning to widespread convection being maintained over SW OK
/ NW TX region. Low level flow is shown to remain steady with
while mid level flow remains rather meager with resultant
propagation vectors allowing any sustained convective complex to
push into eastern OK later tonight. The remnant outflow boundary
across NE OK has become more diffuse however it may also serve as
somewhat of a focus later tonight.

Updated forecast will increase precip chances across SE OK while
also maintaining rather high chances across NE OK. Severe weather
potential is expected to remain rather isolated with the outside
potential for a more organized complex to emerge into SE OK later
tonight. This potential seems rather low at this point but will
reflect the possibility in related graphics.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, May 19, 5:07 PM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sat May 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sat May 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Interstate 44 in northeast Oklahoma.
	ONSET...Through mid evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing...continuing into overnight hours.

DISCUSSION...
Severe storms across far northeast Oklahoma have recently
weakened and moved north into Kansas.  Additional storms
are developing across north central Oklahoma north of
a strong outflow boundary.  These storms will pose mainly
periodic chances of large hail as they spread eastward
across northeast Oklahoma.  Should any storm develop along
or south of the outflow boundary it would pose a more
substantial severe weather risk.

Through the late evening and overnight hours the focus
will be toward storms moving eastward across Oklahoma.
These storms may spread into eastern Oklahoma after 10 PM
and maintain some risk of severe weather, primarily with
locally damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily through next
week, however any severe weather risk looks to remain
isolated as winds aloft remain light.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 20, 2:14 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT SUN MAY 20 2018

OKZ054-200745-
Osage OK-
214 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
245 AM CDT...

At 213 AM CDT, a strong thunderstorm was located 3 miles south of
Elgin, moving northeast at 15 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Elgin...

LAT...LON 3700 9600 3696 9600 3686 9633 3696 9643
      3700 9640
TIME...MOT...LOC 0713Z 218DEG 12KT 3695 9627

Lacy
Special weather statement, May 20, 2:17 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT SUN MAY 20 2018

OKZ065-200745-
Okfuskee OK-
217 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE COUNTY UNTIL 245 AM
CDT...

At 217 AM CDT, strong thunderstorms were located along a line
extending from near Little to 5 miles south of Cromwell to 3 miles
east of Holdenville. Movement was northeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Okemah...                         Boley...
Weleetka...                       Paden...
Bearden...                        Castle...
Clearview...                      Welty...
Pharoah...                        Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
231.

LAT...LON 3564 9648 3564 9640 3557 9619 3555 9619
      3555 9614 3554 9609 3538 9609 3538 9598
      3529 9598 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3540 9653
      3539 9655 3541 9658 3540 9662 3550 9663
TIME...MOT...LOC 0717Z 227DEG 32KT 3533 9668 3526 9645 3508 9633

Lacy
Special weather statement, May 20, 2:49 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT SUN MAY 20 2018

OKZ073-075-200815-
Pittsburg OK-Latimer OK-
249 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHEASTERN
PITTSBURG COUNTIES UNTIL 315 AM CDT...

At 248 AM CDT, a strong thunderstorm was located 4 miles southwest of
Higgins, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Higgins...                        Robbers Cave State Park...
Haileyville...                    Gowen...
Dow...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3471 9562 3506 9561 3506 9528 3468 9541
TIME...MOT...LOC 0748Z 188DEG 34KT 3477 9551

Lacy
Special weather statement, May 20, 2:58 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 AM CDT SUN MAY 20 2018

OKZ064-066-200830-
Okmulgee OK-Creek OK-
258 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CREEK AND NORTHERN
OKMULGEE COUNTIES UNTIL 330 AM CDT...

At 258 AM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Welty to 2 miles southeast of Okmulgee
State Park. Movement was north at 25 mph.

Wind gusts 40 to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Beggs...                          Slick...
Preston...                        Okmulgee State Park...
Bald Hill...                      Liberty...
Hectorville...

This includes Interstate 44 between mile markers 190 and 193.

LAT...LON 3586 9642 3585 9577 3584 9577 3554 9593
      3555 9609 3555 9619 3564 9619 3564 9640
TIME...MOT...LOC 0758Z 194DEG 21KT 3561 9634 3559 9603

Lacy
Special weather statement, May 20, 3:19 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT SUN MAY 20 2018

OKZ060-064-066-067-200845-
Tulsa OK-Okmulgee OK-Wagoner OK-Creek OK-
319 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTHWESTERN
WAGONER...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL
345 AM CDT...

At 317 AM CDT, a gust front was surging north into southern Tulsa
county, and may also affect portions of western Wagoner and far
eastern Creek counties.

Wind gusts up to 50 mph will be possible with this gust front.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Catoosa...                        Kiefer...
Mounds...                         Jenks Riverside Airport...
Oneta...                          Liberty...
Gray...                           Hectorville...
Leonard...

This includes Interstate 44 between mile markers 211 and 235.

LAT...LON 3616 9600 3617 9600 3616 9562 3615 9562
      3576 9581 3579 9608 3616 9615
TIME...MOT...LOC 0817Z 187DEG 34KT 3586 9593

Lacy
Special weather statement, May 20, 3:23 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 AM CDT SUN MAY 20 2018

OKZ054-200900-
Osage OK-
323 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 322 AM CDT, a strong thunderstorm was located near Hulah, moving
north at 10 mph. Other strong storms were located near Okesa as well.

Nickel size hail will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Osage Hills State Park...
Hulah...                          Okesa...
Bartlesville Municipal Airport... Wah Sha She State Park...

LAT...LON 3700 9600 3679 9600 3666 9604 3665 9621
      3700 9619
TIME...MOT...LOC 0822Z 196DEG 10KT 3690 9607

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage31 min
May 20, 12:58 AM CDTSpecial Weather StatementTSAKay32 min
May 20, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 20, 1:36 AM CDTSpecial Weather StatementTSAOsage24 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 1:50 AM CDTSpecial Weather StatementTSAOsage25 min
May 20, 2:02 AM CDTSpecial Weather StatementTSAPittsburg28 min
May 20, 2:04 AM CDTSpecial Weather StatementTSAOsage26 min
May 20, 2:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 2:36 AM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 20, 2:49 AM CDTSpecial Weather StatementTSALatimer26 min
May 20, 2:58 AM CDTSpecial Weather StatementTSAOkmulgee32 min
May 20, 3:19 AM CDTSpecial Weather StatementTSATulsa26 min
May 20, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
May 20, 3:28 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:48 AM CDTSpecial Weather StatementTSAMuskogee27 min
May 20, 4:00 AM CDTAreal Flood AdvisoryTSAOsage3 hr
May 20, 4:14 AM CDTSpecial Weather StatementTSACherokee, Mayes31 min
May 20, 4:18 AM CDTSpecial Weather StatementTSACraig, Nowata27 min
May 20, 4:40 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa35 min
May 20, 4:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa51 min
May 20, 5:21 AM CDTSpecial Weather StatementTSADelaware24 min
May 20, 8:17 AM CDTRiver Flood WarningTSAOttawa30 hr
May 20, 2:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
May 20, 3:07 PM CDTSpecial Weather StatementTSAOttawa23 min
May 20, 3:38 PM CDTSpecial Weather StatementTSAOttawa37 min
May 20, 4:06 PM CDTSpecial Weather StatementTSAAdair24 min
May 20, 4:20 PM CDTSpecial Weather StatementTSADelaware25 min
May 20, 6:02 PM CDTSpecial Weather StatementTSAAdair43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.